Alert archive / Nebraska / Wind Advisories in 2014
Wind Advisory 17, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Nov 17, 2014, 9:22 AM MST for 7 counties in Nebraska. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2014, 9:22 AM MST (16:22 UTC)
- Expired
- Nov 17, 2014, 1:17 PM MST
- In force
- 4 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 133 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 4.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2410 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
022 WWUS75 KCYS 171622 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 922 AM MST MON NOV 17 2014 ...STRONG NORTHWEST WINDS THROUGH THIS AFTERNOON... .STRONG NORTHWEST WINDS WILL DEVELOP MONDAY MORNING AND CONTINUE THROUGH THE AFTERNOON BEFORE QUICKLY DIMINISHING BY EARLY THIS EVENING. NEZ003-019>021-054-055-095-096-172300- /O.NEW.KCYS.WI.Y.0017.141117T1622Z-141117T2300Z/ BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...HARRISON... AGATE 922 AM MST MON NOV 17 2014 ...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. * TIMING...STRONG NORTHWEST WINDS UNTIL LATE AFTERNOON THEN QUICKLY DECREASING BY EARLY EVENING. * WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH FREQUENT GUSTS BETWEEN 40 AND 50 MPH...ESPECIALLY ALONG HIGHER ELEVATIONS AND RIDGETOPS. * IMPACTS...HIGH PROFILE VEHICLES AND LIGHT WEIGHT TRAILERS WILL BE SUSCEPTIBLE TO STRONG AND SUDDEN WIND GUSTS. HIGH PROFILE VEHICLES MAY LOSE CONTROL DURING THESE SITUATIONS AND MAY BE AT RISK OF BLOW OVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SML
1 follow-up statement
013 WWUS75 KCYS 172017 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 117 PM MST MON NOV 17 2014 ...NORTHWEST WINDS WILL SLOWLY DECREASE THROUGH LATE THIS AFTERNOON... NEZ003-019>021-054-055-095-096-172130- /O.CAN.KCYS.WI.Y.0017.000000T0000Z-141117T2300Z/ BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...HARRISON... AGATE 117 PM MST MON NOV 17 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND ADVISORY. ALTHOUGH IT WILL BE WINDY THE REMAINDER OF THIS AFTERNOON... VERY STRONG WINDS ARE NO LONGER EXPECTED. NORTHWEST WINDS WILL BEGIN TO SUBSIDE LATER THIS AFTERNOON AND BECOME LIGHT THIS EVENING. $$ SML
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Nov 17, 4:59 AM MST, 4 hours 23 minutes earlier.
Area forecast discussion, Nov 17, 4:59 AM MST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 459 AM MST MON NOV 17 2014 .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 353 AM MST MON NOV 17 2014 TODAY...WEAK DISTURBANCE OR SHORTWAVE TROUGH ALOFT HAS BEEN PRODUCING SOME LIGHT SNOW AROUND LUSK IN NIOBRARA COUNTY...SO HAVE ADDED SOME LIGHT SNOW MENTION THROUGH EARLY THIS MORNING OVER OUR NORTHEAST COUNTIES. MAIN CHANGE TODAY WILL BE LESS WIND DUE TO WEAKER SURFACE THROUGH 700 MB GRADIENTS...THOUGH IT WILL BE COLDER ACROSS OUR NORTHEAST COUNTIES VERSUS YESTERDAY. TONIGHT...CONTINUED COLD...THOUGH NOT AS BRUTALLY COLD AS THE PAST FEW DAYS...AS MODERATING WEST WINDS DEVELOP IN THE LOW LEVELS. TUESDAY...THOUGH BRISK NORTHWEST FLOW ALOFT PREVAILS...TEMPERATURES WILL MODERATE AND WARM TO MORE PLEASANT LEVELS AS THE AIRMASS MODERATES AND WEST WINDS ADD TO DOWNSLOPE WARMING EFFECTS. CONTINUED DRY WITH LIMITED LOW AND MID LEVEL MOISTURE. TUESDAY NIGHT...THE SLOW MODERATION TEMPERATURE TREND CONTINUES AS THE AIRMASS SLOWLY MODERATES AND DOWNSLOPE WEST AND NORTHWEST WINDS KEEP THE LOW LEVELS WELL MIXED. WEDNESDAY...SLOW WARMING TREND CONTINUES AT MOST LOCALES DUE TO MODERATING AIRMASS AND DOWNSLOPE WEST WINDS...THOUGH SOME LOCATIONS MAY NOT WARM AS MUCH AS POTENTIAL DEPENDING ON THE OPACITY...OR THICKNESS...OF MID AND HIGH CLOUDS IN NORTHWEST FLOW ALOFT. CONTINUED DRY WITH LIMITED LOW AND MID LEVEL MOISTURE. .LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY) ISSUED AT 353 AM MST MON NOV 17 2014 MODELS CONTINUE TO SHOW A GENERAL CHANGE FROM NORTHWEST FLOW TO A MORE ZONAL PATTERN THROUGH THE END OF THE WEEK. CONDITIONS ACROSS THE FORECAST AREA WILL BE CHARACTERIZED AS MOSTLY DRY...BREEZY TO WINDY...AND MILD WITH DAYTIME TEMPERATURES RETURNING TO THE 30S AND 40S. WEAK FORCING WILL BE OVERHEAD WITHIN A SPLIT FLOW PATTERN THROUGH EARLY IN THE WEEKEND SO EXPECT MAINLY JUST MID AND HIGH CLOUDS STREAMING OVERHEAD WITH BREEZY WEST TO SOUTHWEST WINDS AT THE SURFACE. A STRONG WEST-NORTHWEST ORIENTED UPPER JET WILL MOVE INTO THE WESTERN CONUS SATURDAY AND SUNDAY BRINGING WITH IT STRONGER MIDLEVEL ENERGY TO THE ROCKIES...WHILE CONTRIBUTING TO HIGHER LLVL WINDS THROUGH THE REST OF THE WEEKEND AS WELL. THE COMBINATION OF STRONGER MIDLEVEL ENERGY AND UPSLOPE FORCING WILL ALLOW FOR INCREASING CHANCES FOR SNOW FROM WEST TO EAST ACROSS THE CWA SATURDAY AFTERNOON THRU SUNDAY. THE MOUNTAINS WILL SEE THE HIGHEST PROBABILITIES ALONG WITH HIGHER SNOW RATES...ESPECIALLY AS THE PACIFIC FRONT TREKS ACROSS THE ROCKIES SATURDAY NIGHT. THE NEARBY VALLEYS AND EASTERN PLAINS COULD SEE PERIODS OF LIGHT SNOW AS WELL THROUGH SUNDAY. THE STRONGEST WINDS ARE EXPECTED IN THE WIND PRONE AREAS ALONG AND WEST OF THE LARAMIE RANGE ON SATURDAY AHEAD OF AND THEN SHORTLY BEHIND THE FRONT. WILL HAVE TO KEEP AN EYE OUT FOR POTENTIAL WIND CONCERNS THROUGH THIS TIME. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 459 AM MST MON NOV 17 2014 MVFR CIGS WITH EMBEDDED LIGHT SNOW SHOWERS CONTINUE TO MOVE SOUTHEAST FROM LUSK TO ALLIANCE THIS MORNING...AND SHOULD PERSIST THROUGH MIDMORNING OVER THIS AREA. ELSEWHERE...VFR CONDITIONS WILL PREVAIL. GUSTY NORTHWEST WINDS WILL OCCUR ACROSS THE EASTERN PLAINS TODAY...WITH GUSTS OF 25 TO 35 KTS EXPECTED THROUGH SUNSET. SIMILAR WINDS WILL OCCUR OUT WEST AS WELL...BUT WILL BE OUT OF THE WEST-SOUTHWEST. && .FIRE WEATHER... ISSUED AT 353 AM MST MON NOV 17 2014 MINIMAL CONCERNS AND ISSUES AS THE HUMIDITIES AND WINDS WILL REMAIN MOSTLY BELOW CRITICAL THRESHOLDS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...SAR LONG TERM...RJM AVIATION...RJM FIRE WEATHER...SAR
Hazardous weather outlook, Nov 17, 5:17 AM MST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 517 AM MST MON NOV 17 2014 WYZ101>119-181230- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 517 AM MST MON NOV 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT INTERMITTENT LIGHT SNOW OR FLURRIES REMAIN A POSSIBILITY OVER EAST CENTRAL WYOMING THIS MORNING...AND IN PARTICULAR OVER NIOBRARA COUNTY. LITTLE OR NO ACCUMULATION IS EXPECTED. GUSTY SOUTHWEST WINDS UP TO 45 MPH WILL OCCUR THIS MORNING IN THE WIND PRONE AREAS ALONG AND WEST OF THE LARAMIE RANGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NEZ002-003-019>021-054-055-095-096-181230- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 517 AM MST MON NOV 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TODAY AND TONIGHT INTERMITTENT LIGHT SNOW OR FLURRIES REMAIN A POSSIBILITY FOR NORTHERN PORTIONS OF THE NEBRASKA PANHANDLE...AND IN PARTICULAR OVER THE PINE RIDGE FROM HARRISON TO ALLIANCE. LITTLE OR NO ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Nebraska, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.